MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coils were protruding from the target location, and there was an unsuccessful snare attempt.This 4x8 embold fibered detachable coil system was selected for use in an embolization procedure.During the procedure, two non-boston scientific coils were used, then the physician wanted a smaller coil.Therefore, this embold coil was used and after packing, it was protruding from the target location.It was therefore retracted once and then pushed back in; however, it became stretched.An attempt was made to snare the coil; however, because the coil was so stretched the filament made it difficult to snare, and it was left in place.There were no patient complications.
 
Additional Manufacturer Narrative
Correction to b5: describe event or problem.
 
Event or Problem Description
It was reported that the coils were protruding from the target location, and there was an unsuccessful snare attempt.This 4x8 embold fibered detachable coil system was selected for use in an embolization procedure.During the procedure, two non-boston scientific coils were used, then the physician wanted a smaller coil.Therefore, this embold coil was used and after packing, it was protruding from the target location.It was therefore retracted once and then pushed back in; however, it became stretched.Additionally, issues of difficult to retract/remove and difficult to advance through the guide catheter were also reported.An attempt was made to resheath the coil but was not successful.Additionally, an attempt was made to snare the coil; however, because the coil was so stretched the filament made it difficult to snare, and it was left in place.There were no patient complications.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18172947
Report Number2124215-2023-63763
Device Sequence Number7652741
Product Code KRD
UDI-Device Identifier08714729983569
UDI-Public08714729983569
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0031071451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown